Title: Goodness of fit via non-parametric likelihood ratios
Authors: Claeskens, Gerda ×
Hjort, NL #
Issue Date: Dec-2004
Publisher: Blackwell publ ltd
Series Title: Scandinavian journal of statistics vol:31 issue:4 pages:487-513
Abstract: To test if a density f is equal to a specified f(0), one knows by the Neyman-Pearson lemma the form of the optimal test at a specified alternative f(1). Any non-parametric density estimation scheme allows an estimate of f. This leads to estimated likelihood ratios. Properties are studied of tests which for the density estimation ingredient use log-linear expansions. Such expansions are either coupled with subset selectors like the Akaike information criterion and the Bayesian information criterion regimes, or use order growing with sample size. Our tests are generalized to testing the adequacy of general parametric models, and to work also in higher dimensions. The tests are related to, but are different from, the 'smooth tests' that go back to Neyman [Skandinavisk Aktuarietidsskrift 20(1937) 149] and that have been studied extensively in recent literature. Our tests are large-sample equivalent to such smooth tests under local alternative conditions, but different from the smooth tests and often better under non-local conditions.
ISSN: 0303-6898
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Research Center for Operations Research and Business Statistics (ORSTAT), Leuven
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science